Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Getting Facial Wasting When You Have Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Facial wasting early on HIV

Hi Doctor:I am asking my question here because on your lipodystrophy forum there doesn't seem to be much activity lately.I became HIV + about a year ago, and started meds viramune/3tc/viread about 2 months later.Viral load is <50 and tcells...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
I'm glad to hear you're doing well on your current therapy. It is one that is not to be expected to cause lipo to any significant extent, it is easy to take (4 pills/day) and doesn't seem to be causing you any significant side... Read more »

Facial wasting early on HIV

Hi Doctor: I am asking my question here because on your lipodystrophy forum there doesn't seem... Read more »

facial wasting

Not a question, just a thank you for your website: facialwasting.org. Without it, I would not have... Read more »
Articles
The Body's "Ask the Experts" Forums

FAQs About Facial Wasting

Don't see your question? Ask it in our Facial Wasting forum ! Basics and Prevention | Treatment | Insurance | Personal Stories Basics and Prevention Newly diagnosed: Which meds should I choose to avoid lipoatrophy? How long should I... Read more »
Canadian AIDS Treatment Information Exchange

Why Your Dentist Needs to Know About Your Facial Fillers

In the early 2000s, facial wasting -- the loss of the fatty layer just under the skin on the face, particularly in the cheeks -- was a real concern for people with HIV on anti-HIV therapy. With its signature sunken cheeks and resulting gaunt... Read more »
Test Positive Aware Network

Banishing Chipmunk Cheeks and Bullfrog Neck

Some people experienced facial wasting as a result of HIV treatment, others got a fat face. Nelson Vergel had the swollen glands on the side of his face that made it look bigger. Vergel, a treatment activist who started as an advocate of exercise... Read more »
Body Positive

Fighting Wasting

On March 24, 2000, Nutritionists In AIDS Care (NIAC) and the AIDS Wasting Foundation (AWF) presented an all-day conference at Hunter College in New York City. The conference was entitled "Progressive Management of AIDS Wasting: 2000," and one of... Read more »
Connect With Others

please help facial wasting,but antibody neg

Posted by Anonymous, 2 Replies
please can someone advise me.i appear to be losing fat from my cheeks!.my cheek bones are sticking out.
my exposure was last year 07/01.last tested 19/7/02.neg.
by antibody.ive also had dna pcrs.neg.
ive heard that some people dont make antibodys!,
POEOP... Read more »

HIV/AIDS Lipoatrophy (Facial Wasting)

Posted by bradford, 2 Replies
HIV/AIDS Lipoatrophy (Facial Wasting)

Individuals living with HIV and AIDS may not only have to deal with the threat of illness but the toll of illness. All that is required to stay healthy and alive can leave an everlasting mark! I'm referring to... Read more »

facial wasting

Posted by Anonymous, 2 Replies
Hello All,
I've become obsessive with my concern with facial wasting. I've been positive for over 20 years, and have been very fortunate as I've not developed any AIDS related disorders. However, 3 years ago I was diagnosed with type II diabetes,... Read more »

Facial Wasting?

Posted by Anonymous
Please help!! I have been told that there is a wasting condition assicated with HIV. In particular wasting of the face . Is it remotely possible that this wasting can start right away( within 3-4 months of infection) I am scared so far all my test... Read more »